Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Glasgow, MT

August 2, 2012Dawson County, Prairie County, Wibaux County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Aug 2, 2012, 2:40 PM MDT for Dawson County, Prairie County, Wibaux County, Montana. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 2:40 PM MDT (20:40 UTC)
Expired
Aug 2, 2012, 3:42 PM MDT
In force
62 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Dawson County, MT, Prairie County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 219 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:00 PM MDTHAIL 0.8811 Se Terry, MTDIME AND NICKEL HAIL WITH 0.40 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:03 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS55 KGGW 022040
SVRGGW
MTC021-079-109-022145-
/O.NEW.KGGW.SV.W.0083.120802T2040Z-120802T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
240 PM MDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  SOUTHERN DAWSON COUNTY IN NORTHEAST MONTANA...
  SOUTHWESTERN WIBAUX COUNTY IN NORTHEAST MONTANA...

* UNTIL 345 PM MDT.

* AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES WEST OF MILDRED...OR 14 MILES SOUTHEAST
  OF TERRY...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MILDRED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEAST MONTANA.

&&

LAT...LON 4657 10525 4657 10527 4665 10534 4701 10462
      4669 10437 4668 10442 4668 10460 4665 10461
      4665 10473 4661 10474 4661 10485 4658 10486
      4656 10492 4657 10498 4655 10498 4654 10504
      4654 10524
TIME...MOT...LOC 2040Z 238DEG 23KT 4663 10514

$$
TFJ
WEATHER.GOV/GLASGOW
2 follow-up statements
029 
WWUS55 KGGW 022129
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
329 PM MDT THU AUG 2 2012

MTC079-022139-
/O.CAN.KGGW.SV.W.0083.000000T0000Z-120802T2145Z/
PRAIRIE-
329 PM MDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PRAIRIE COUNTY IS
CANCELLED...

AT 327 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA  
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEAST MONTANA.

LAT...LON 4674 10442 4674 10458 4686 10459 4687 10488
      4701 10462
TIME...MOT...LOC 2129Z 228DEG 30KT 4692 10469

$$

MTC021-109-022145-
/O.CON.KGGW.SV.W.0083.000000T0000Z-120802T2145Z/
DAWSON-WIBAUX-
329 PM MDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHWESTERN WIBAUX AND SOUTHERN DAWSON COUNTIES...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER SOUTHERN DAWSON COUNTY...OR 13
MILES SOUTH OF GLENDIVE...AND MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF DAWSON
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEAST MONTANA.

&&

LAT...LON 4674 10442 4674 10458 4686 10459 4687 10488
      4701 10462
TIME...MOT...LOC 2129Z 228DEG 30KT 4692 10469

$$

TFJ
WEATHER.GOV/GLASGOW
409 
WWUS55 KGGW 022142
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
342 PM MDT THU AUG 2 2012

MTC021-109-022152-
/O.CAN.KGGW.SV.W.0083.000000T0000Z-120802T2145Z/
DAWSON-WIBAUX-
342 PM MDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WIBAUX AND
SOUTHERN DAWSON COUNTIES IS CANCELLED...

AT 341 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTHEAST MONTANA.

LAT...LON 4674 10442 4674 10458 4686 10459 4687 10488
      4701 10462
TIME...MOT...LOC 2142Z 228DEG 30KT 4699 10457

$$

TFJ
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:42 AM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 11:42 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
1142 AM MDT THU AUG 2 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SATURDAY...
UPDATED THE FORECAST TO RAISE POPS FOR THIS AFTERNOON ACROSS OUR
EAST. FRONTAL ZONE WILL MOVE ACROSS THE CWA THIS AFTERNOON AND
EVENING. EXPECT POSSIBLE STRONG TO SEVERE THUNDERSTORMS ACROSS THE
YELLOWSTONE VALLEY SO INCREASE THE POPS AND ADDED THE SEVERE
WORDING TO THE ZONES. RSMITH

PREVIOUS DISCUSSION...SYNOPTIC SET UP... THE WESTERN US HEAT DOME
HAS PRESSED UP NORTH TO ABOUT SOUTHERN MONTANA AND IDAHO TRACING
BACK TO NORTHERN CALIFORNIA. TO THE NORTH A CLOSED LOW IS BUTTING
HEADS WITH THE HEAT DOME AND DRAGGING SOME COOLER AIR ONTO THE
SOUTHERN SECTIONS OF THE BRITISH COLUMBIA/ ALBERTA BORDER. BEHIND
THE CLOSED LOW A WEAK RIDGE HAS SETUP OFF THE COAST OF THE PACIFIC
NORTHWEST AND BRITISH COLUMBIA. NEAR THE SURFACE A LEE TROUGH HAS
SITUATED ITSELF OVER FAR EASTERN MONTANA WHILE A COLD FRONT IS
DEVELOPING OVER SOUTHERN ALBERTA AS THE CLOSED LOW ALOFT SPINS UP
A CYCLONIC LOW ON THE CANADIAN PLAINS.

TODAY... A RAPID TRANSITION IN HIGH IMPACT WEATHER FEATURES IS
ANTICIPATED ACROSS THE CWA LEADING TO FIRE WEATHER CONCERNS AND
SOME ISOLATED SEVERE WEATHER. THE LEE TROUGH ACROSS THE FAR EAST
IS ANTICIPATED TO TAP INTO SOME MOISTER DEW POINTS ACROSS THE
EASTERN SIDE OF THE BOUNDARY AND CREATE SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON HOURS SOME OF WHICH COULD BE SEVERE DUE TO A
STRONG DOWN BURST WINDS. SYNOPTIC WINDS WILL BE LIGHT ACROSS THIS
AREA BUT INVERTED V PROFILE DURING THE AFTERNOON HOURS POINTS
TOWARD STRONG DOWN BURST WINDS. PRECIPITABLE WATER CONTENT WITH
THESE STORMS LOOKS TO BE ABOVE 1 INCH AND THEREFORE ENOUGH QPF
SHOULD BE PUT DOWN TO HELP SMOTHER LIGHTNING STRIKES ESPECIALLY
ALONG THE YELLOWSTONE VALLEY AREA.

BEHIND THE SURFACE TROUGH THE HIGHEST CONCERNS FOR FIRE WEATHER
KICK IN AS A DRY SLOT GETS PULLED INTO LOW DEVELOPING TO THE
NORTH. ORIGIN FOR THIS AIR IS OVER THE MONTANA/IDAHO/WYOMING
TRIPLE POINT WITH DEW POINTS IN THE 20S AND 30S. WINDS WILL BE VERY
LIGHT IN THIS DRY SLOT... BUT DRYING AND DOWN SLOPE QUALITIES TO THIS
WINDS WILL ONLY SLOWLY ADVECT LOWER RH'S INTO THE REGION AND EASILY
HIT RED FLAG CONDITIONS ACROSS THE BREAKS AND PETROLEUM COUNTY.

THE FINAL PROBLEM WITH FIRE WEATHER IS THE COLD FRONT ITSELF
MOVING THROUGH. A WIND SHIFT FROM THE SOUTHEAST TO NORTHWEST WITH
INCREASED SPEEDS FROM LIGHT TO 15 TO 25 MPH IS ANTICIPATED BEHIND
THE FRONT ITSELF. WHILE LOWER TEMPERATURES AND INCREASED RH'S WILL
ALSO BE ACCOMPANYING THIS FRONT... THE TIMING OF THE FRONT ITSELF
IS UNCERTAIN. CURRENTLY FEEL THAT THE FRONT WILL BEGIN MOVING
THROUGH THE CWA BETWEEN NOON AND 3PM AND WILL PROBABLY NOT MAKE
ITS WAY TOTALLY ACROSS THE CWA UNTIL MIDNIGHT. HOWEVER... STRENGTH
OF THE FRONT COULD BE UNDERESTIMATED AND THIS COULD DRIVE IT
ACROSS THE CWA FASTER THAN ANTICIPATED... CATCHING ANY OCCURRING
WILDFIRES OR PRESCRIBED FIRES OFF GUARD. THEREFORE HAVE UPGRADED
TO A RED FLAG ACROSS THE PHILLIPS AND VALLEY COUNTY AS WELL TO
ACCOUNT FOR THIS UNCERTAINTY.

TONIGHT THROUGH FRIDAY NIGHT... CENTER OF THE COLD CLOSED LOW IS
ANTICIPATED TO DROP SOUTH INTO NORTHEASTERN MONTANA FRIDAY. THIS
WILL LOWER TEMPERATURES SIGNIFICANTLY. 850MB TEMPS DROP INTO THE
SINGLE DIGITS *C WHICH WILL TRANSLATE TO HIGHS BELOW NORMAL IN
THE 70S. RAIN SHOWERS AND ISOLATED THUNDER COULD ALSO ACCOMPANY
THE LOW WITH QPF TOTALS AROUND A TENTH OF AN INCH BRINGING A NICE
LIGHT WETTING RAIN TO SOME AREAS.

SATURDAY... THE TROUGH MOVES OFF INTO THE DAKOTAS AND THE RIDGE
OFF THE PACIFIC NORTHWEST COAST MOVES INTO THE WESTERN US RAPIDLY
GAINING STRENGTH. THIS WILL BEGIN A RATHER FAST WARMING TREND THAT
WILL HAVE LOCAL SURFACE TEMPS BACK TO NORMAL ON SATURDAY AND ABOVE
NORMAL AGAIN LATE IN THE WEEKEND. CONDITIONS SHOULD ALSO QUICKLY
BECOME DRY AS STABLE HIGH PRESSURE SETTLES IN NEAR THE SURFACE.
GAH

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
THE EXTENDED FORECAST BEGINS WITH NORTHEAST MONTANA IN NORTHWEST
FLOW WITH A LARGE UPPER LEVEL RIDGE TO THE SOUTH. THIS WILL BRING
90S BACK TO THE REGION UNTIL THE RIDGE BEGINS TO FLATTEN OUT
TOWARDS THE MIDDLE OF NEXT WEEK. THEN TEMPERATURES WILL BE AROUND
NORMALS WITH HIGHS IN THE UPPER 80S.

DRY CONDITIONS WILL CONTINUE THROUGH TUESDAY...AND EVEN THEN THE
BEST CHANCES WILL BE WEST OF AND SOUTH WITH BEST UPPER SUPPORT FOR
CONVECTION FORECAST OVER THOSE AREAS BY THE MODELS.

AFTER TUESDAY KEPT LOW POPS IN SINCE THE UPPER FLOW WILL BE
WESTERLY WITH SOME WEAK DISTURBANCES MOVING THROUGH... ALONG WITH
A SURFACE TROUGH IN THE REGION SHOULD HAVE AN ISOLATED
THUNDERSTORM OR TWO POSSIBLE DAILY.              PROTON

&&

.AVIATION...
02/18Z...THUNDERSTORMS HAVE ALREADY DEVELOPED WILL AFFECT MAINLY
KSDY AND KGDV THROUGH MUCH OF THE AFTN WITH THE POTENTIAL FOR IFR
CONDITIONS...GUSTY WINDS AND HAIL. THIS AREA IS IN A HEIGTENED RISK FOR
SEVERE TSTMS. MORE ISOLATED CONVECTION IS POSSIBLE FARTHER NW
DURING THE AFTN AS UPPER LEVEL TROUGH APPROACHES COINCIDENT WITH
EASTWARD MOVING SURFACE BOUNDARY. DEEPER CONVECTION SHOULD
ABATE/MOVE EAST OF THE AREA EARLY THIS EVENING WITH A FEW HOURS
LULL IN SHOWERS. HOWEVER...AS CORE OF UPPER LEVEL TROUGH GETS
CLOSER OVERNIGHT AND FRIDAY...SHOWERS AND ISOL THUNDER CHANCES
WILL INCREASE. EXPECT GUSTY NW WINDS TO DEVELOP THIS EVENING AND
OVERNIGHT AS WELL. MOYER

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ134-135.

RED FLAG WARNING UNTIL 6 AM MDT FRIDAY FOR MTZ136-137.

LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT FRIDAY
NIGHT FOR FOR FORT PECK LAKEFORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 2, 3:50 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
350 AM MDT THU AUG 2 2012

MTZ016-017-021-022-059>061-031000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
350 AM MDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR PHILLIPS... VALLEY...
PETROLEUM... AND GARFIELD COUNTIES FROM NOON TODAY THROUGH
MIDNIGHT AND THEN WILL CONFINE ITSELF TO MISSOURI BREAKS SOUTH
UNTIL 6AM. VERY DRY DOWNSLOPE WIND FROM THE SOUTHEAST THIS MORNING
FOLLOWED BY A WINDSHIFT TO THE NORTHEAST AND INCREASE IN SPEEDS WITH
THE PASSAGE OF A COLD FRONT THIS AFTERNOON COULD EASILY LEAD TO
CRITICAL FIRE WEATHER CONDITIONS AND POSSIBLY EXPLOSIVE FIRE
GROWTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ018>020-023>027-062-031000-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
350 AM MDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA THIS
AFTERNOON. SOME OF THESE STORMS MAY PRODUCE HAIL AND DAMAGING
WINDS BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 2, 10:36 AM MDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1036 AM MDT THU AUG 2 2012

MTZ025>027-021730-
DAWSON-PRAIRIE-WIBAUX-
1036 AM MDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN WIBAUX COUNTY IN NORTHEAST MONTANA...
  EASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 1130 AM MDT.

AT 1033 AM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF FALLON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
   FALLON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4711 10456 4687 10439 4664 10522 4680 10533
TIME...MOT...LOC 1636Z 243DEG 23KT 4676 10516

TFJ
WEATHER.GOV/GLASGOW
Local storm report, Aug 2, 10:38 AM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1038 AM MDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HAIL             TERRY                   46.79N 105.31W
08/02/2012  E0.75 INCH       PRAIRIE            MT   PUBLIC

            MAINLY PEA SIZED HAIL.

&&

MATTM
Special weather statement, Aug 2, 11:47 AM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1147 AM MDT THU AUG 2 2012

MTZ022-023-021845-
GARFIELD-MCCONE-
1147 AM MDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  EASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 1245 PM MDT.

AT 1143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
FLOWING WELLS REST AREA TO 8 MILES SOUTH OF JORDAN...AND MOVING EAST
AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   FLOWING WELLS REST AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4738 10585 4716 10647 4721 10695 4741 10646
TIME...MOT...LOC 1748Z 265DEG 11KT 4732 10644 4721 10687

TFJ
WEATHER.GOV/GLASGOW
Special weather statement, Aug 2, 12:47 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1247 PM MDT THU AUG 2 2012

MTZ022-023-021945-
GARFIELD-MCCONE-
1247 PM MDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  EASTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 145 PM MDT.

AT 1243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
FLOWING WELLS REST AREA TO 8 MILES SOUTHEAST OF JORDAN...AND MOVING
EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   VAN NORMAN...

LAT...LON 4746 10596 4726 10644 4720 10691 4736 10652
TIME...MOT...LOC 1846Z 253DEG 10KT 4733 10650 4724 10678

TFJ
WEATHER.GOV/GLASGOW
Special weather statement, Aug 2, 1:41 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
141 PM MDT THU AUG 2 2012

MTZ023-025-026-022045-
DAWSON-MCCONE-PRAIRIE-
141 PM MDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
  SOUTHERN MCCONE COUNTY IN NORTHEAST MONTANA...
  WESTERN DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 245 PM MDT.

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF CIRCLE TO 9 MILES SOUTH OF BROCKWAY...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   LINDSAY...

LAT...LON 4738 10476 4717 10525 4712 10597 4733 10548
TIME...MOT...LOC 1942Z 263DEG 16KT 4729 10546 4718 10572

TFJ
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:36 AM MDTSpecial Weather StatementGGWDawson54 min
Aug 2, 11:47 AM MDTSpecial Weather StatementGGWGarfield58 min
Aug 2, 12:47 PM MDTSpecial Weather StatementGGWGarfield58 min
Aug 2, 1:41 PM MDTSpecial Weather StatementGGWDawson64 min
Aug 2, 3:03 PM MDTSpecial Weather StatementGGWDaniels57 min
Aug 2, 3:17 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Phillips, Valley30 hr
Aug 2, 3:23 PM MDTSpecial Weather StatementGGWWibaux22 min
Aug 2, 3:57 PM MDTSpecial Weather StatementGGWDaniels63 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.